Study: Taking Just a Little Too Much Tylenol Each Time Can Be Deadly

November 23, 2011 by  
Filed under Big Pharma

Taking just a little bit too much acetaminophen (Tylenol) over the course of days or weeks is more likely to be fatal than taking a single, massive overdose, according to a new study. In part, that’s because when people take such a “staggered overdose,” physicians aren’t always able to identify the problem in time to help.

Acetaminophen is one of the most commonly used drugs in the world, with 28 billion doses purchased in the U.S. in 2005 alone. But its very familiarity can obscure the fact that it is a powerful drug, and that taking only slightly higher than recommended doses can cause potentially fatal liver damage. Tylenol overdose is the leading cause of acute liver failure in the U.S., leading to 26,000 hospitalizations and nearly 500 deaths annually, according to the Food and Drug Administration.

Read more:
Be Sociable, Share!

Speak Your Mind

Tell us what you're thinking...
and oh, if you want a pic to show with your comment, go get a gravatar!

You must be logged in to post a comment.